MAUDE Adverse Event Report: EDWARDS LIFESCIENCES ALTERRA ADAPTIVE PRESTENT; PULMONARY VALVE PROSTHESIS, PERCUTANEOUSLY DELIVERED

EDWARDS LIFESCIENCES ALTERRA ADAPTIVE PRESTENT; PULMONARY VALVE PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number 29AP4045A
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/23/2025
Type of Reportable Event Serious Injury
Event or Problem Description
As reported by the field clinical specialist (fcs), during implant of a 29mm sapien 3 valve and 29mm alterra present in the pulmonic position, the patient's deep septum at the bifurcation led to an ideal distal alterra placement, several different approaches were made to achieve this.The team switched from right pulmonary artery (rpa) to the left pulmonary artery (lap) with both lunderquist and super stiff wires in both positions while trying to deploy the alterra because it ended up too proximal and wanted to open posteriorly, inverting the struts.A second system was opened after 3 attempts and they switched to a softer wire successfully deploying the alterra in the most ideal position.(shorter mpa, reviewed and deemed favorable) after valve deployment, the entire system migrated into the right ventricle (rv) due to poor engagement at the proximal portion and the patient had to go to surgery.
 
Additional Manufacturer Narrative
The investigation is ongoing.
 
Additional Manufacturer Narrative
A supplemental mdr is being submitted for a completion to the engineering evaluation.The product was not returned; therefore, a no product return investigation was completed.As a device was not returned, visual inspection, functional testing, and dimensional testing were unable to be done.The provided 3mensio report was evaluated and no relevant information was provided to this case as the 3mensio did not show the alterra prestent migration.As no device was returned and there is no evidence to support a manufacturing/design defect potentially contributed to the complaint, a manufacturing mitigation review is not required.The alterra adaptive prestent system ifu was reviewed.Potential adverse events include, 'device migration or malposition'.A review of edwards lifesciences risk management documentation was performed for this case.Current risk mitigations include design and manufacturing controls, ifu warnings and cautions, and physician training.No evidence of product non-conformances or labeling/ifu inadequacies were identified in the evaluation.' the complaint for prestent migrated was unable to be confirmed as no applicable imagery or device returned for evaluation.As the device was not returned, engineering was unable to perform any visual examination, functional testing, or dimensional analysis.Therefore, the presence of a manufacturing non-conformance was unable to be determined.However, review of the dhr and lot history did not provide any indication that a manufacturing non-conformance would have contributed to the complaint event.A review of ifu/training materials revealed no deficiencies.Furthermore, no abnormalities were reported during device unpacking or preparation.As reported, 'a 2nd system was opened after 3 attempts and they switched to a softer wire successfully deploying the alterra in the most ideal position.(shorter mpa, reviewed and deemed favorable) after valve deployment, the entire system migrated into the right ventricle (rv) due to poor engagement at the proximal portion and the patient had to go to surgery.' the ifu warns that correct sizing of the prestent into the rvot is essential to minimize risks such as paravalvular leak, migration, embolization, and/or rvot rupture.Per the training manual, the alterra apices are designed to engage with anatomy to assist in initial placement and acute stability.Inflow apices engagement is critical for prestent fixation and to avoid migration.It is possible that the prestent was migrated due to poor apices engagement at proximal portion as reported.As such, available information suggests that patient factors (poor apices engagement due to patient anatomy) may have contributed to the complaint event.Per the assessment, it has been determined that no capa, scar, or pra is required as the established triggers have not been met.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.

Brand Name
ALTERRA ADAPTIVE PRESTENT
Common Device Name
PULMONARY VALVE PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key21356929
Report Number2015691-2025-00937
Device Sequence Number20941271
Product Code NPV
UDI-Device Identifier00690103210866
UDI-Public(01)00690103210866(17)260216(11)240212
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P200015
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/16/2026
Device Model Number29AP4045A
Device Lot Number65601328
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2025
Supplement Date Received by Manufacturer03/21/2025
Initial Report FDA Received Date02/11/2025
Supplement Report FDA Received Date03/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown